MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip of the wire was fractured.The target lesion was located in the intracranial artery.A 300cm x 10 cm fathom -14 wire was selected for use.At the end of the procedure, when the device was removed from the patient's body, it was noted that the tip of the wire became kinked and fractured.The procedure was completed with another device.No patient complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The guidewire shaft was inspected for damage.The shaft showed 1 kink located 86.5cm from the tip.The device showed that the shaft/tip was fractured.The fracture was located at 11.5cm from the tip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9328072
Report Number2134265-2019-13877
Device Sequence Number16768772
Product Code DQX
UDI-Device Identifier08714729801047
UDI-Public08714729801047
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0023328032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight64